Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Asymptotic behavior of iterates of nonexpansive mappings in Banach spaces with Opial's condition


Author: Giovanni Emmanuele
Journal: Proc. Amer. Math. Soc. 94 (1985), 103-109
MSC: Primary 47H10
DOI: https://doi.org/10.1090/S0002-9939-1985-0781065-6
MathSciNet review: 781065
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the asymptotic behavior of the sequence of the iterates for a nonexpansive mapping, defined on a suitable subset of a Banach space with Opial's condition. Some results are stated also for semigroups of nonexpansive mappings and for mappings of asymptotically nonexpansive type in uniformly convex Banach spaces with Opial's condition.


References [Enhancements On Off] (What's this?)

  • [1] J. B. Baillon, R. E. Bruck and S. Reich, On the asymptotic behavior of nonexpansive mappings and semigroups in Banach spaces, Houston J. Math. 4 (1978), 1-9. MR 0473932 (57:13590)
  • [2] Cl. Crauthausen, G. Muller, J. Reinermann and R. Schoneberg, New fixed point theorems for compact and nonexpansive mappings and applications to Hammerstein equations, Sonderforschungsbereich 72, Approximation und Optimierung, Universitat Bonn, 1976.
  • [3] D. van Dulst, Equivalent norms and the fixed point property for nonexpansive mappings, J. London Math. Soc. (2) 25 (1982), 139-144. MR 645871 (83e:47040)
  • [4] J. P. Gossez, A note on multivalued monotone operators, Michigan Math. J. 17 (1970), 347-350. MR 0282266 (43:7978)
  • [5] J. P. Gossez and E. Lami Dozo, Some geometric properties related to the fixed point theory for nonexpansive mappings, Pacific J. Math. 40 (1972), 565-573. MR 0310717 (46:9815)
  • [6] N. Hirano, Nonlinear ergodic theorems and weak convergence theorems, J. Math. Soc. Japan 34 (1982), 35-46. MR 639803 (83d:47059)
  • [7] S. Ishikawa, Fixed points and iteration of a nonexpansive mapping in a Banach space, Proc. Amer. Math. Soc. 59 (1976), 65-71. MR 0412909 (54:1030)
  • [8] W. A. Kirk, Fixed point theorems for nonlipschitzian mappings of asymptotically nonexpansive type, Israel J. Math. 17 (1974), 333-346. MR 0346605 (49:11330)
  • [9] K. Kobayashi, On the asymptotic behavior of iterates of nonexpansive mappings in uniformly convex Banach spaces, Proc. Japan Acad. Ser. A Math. Sci. 55 (1979), 209-212. MR 542394 (80g:47061)
  • [10] I. Miyadera, Asymptotic behavior of iterates of nonexpansive mappings in Banach spaces, Proc. Japan Acad. Ser. A Math. Sci. 54 (1978), 212-214. MR 510953 (80d:47089a)
  • [11] -, Asymptotic behavior of iterates of nonexpansive mappings in Banach spaces. II, Proc. Japan Acad. Ser. A Math. Sci. 54 (1978), 318-321. MR 520982 (80d:47089b)
  • [12] Z. Opial, Weak convergence of the sequence of successive approximations for nonexpansive mappings, Bull. Amer. Math. Soc. 73 (1967), 591-597. MR 0211301 (35:2183)
  • [13] V. Zizler, On some rotundity and smoothness properties of Banach spaces, Dissertationes Math. (Rozprawy Mat.) 87 (1971), 1-33. MR 0300060 (45:9108)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H10

Retrieve articles in all journals with MSC: 47H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0781065-6
Keywords: Opial's condition, nonexpansive mappings, asymptotic behavior of iterates, weak convergence of iterates, uniformly convex in every direction Banach spaces, semigroups of nonexpansive mappings, functions of asymptotically nonexpansive type, metric projection in uniformly convex Banach spaces
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society